MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC HD 1000I SHEARS 20CM SHAFT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHD20
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 1/7/2026.D4 batch #: y7010v.Investigation summary.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the clamp arm detached from the device and not returned.Due to the condition of the returned device, no all functional testing could be performed.The device was disassembled to inspect the blade and a crack was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as "remove instrument from patient" or ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.No conclusion could be reached as to how the blade crack issue occurred.Possible causes of the clamp arm damage are not closing the clamp when introducing or removing through the trocar; or possible entanglement in fibrous tissue.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that during an esophageal procedure the ¿replace instrument¿ alert screen is displayed.Changed to another device to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
HARMONIC HD 1000I SHEARS 20CM SHAFT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23990580
Report Number3005075853-2026-00204
Device Sequence Number10222333
Product Code LFL
UDI-Device Identifier10705036015048
UDI-Public(01)10705036015048(17)290228(10)Y7010V
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHD20
Device Lot NumberY7010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown